MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Pain (1994); Blurred Vision (2137); Visual Disturbances (2140); Stenosis (2263); Numbness (2415); Obstruction/Occlusion (2422); Nervous System Injury (2689); Ischemia Stroke (4418); Diplopia/Double Vision (4802)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was cerebral infarction with onset date of 2025-06-13.This adverse event (ae) did not result in any treatment, hospitalization, blood transfusion, percutaneous intervention, or surgical procedure.The outcome status is not r ecovered/not resolved.Ae occurred post-procedure.Ae possible related to the disease under study.Ae resulted in a new or worsening of existing neurological deficits, symptoms lasted more than 24 hours.Ae did not result from a device deficiency.Patient "experiencing" new left-hand numbness after 1 year digital subtraction angiography (dsa) on (b)(6) 2024.Magnetic resonance imaging (mri) on (b)(6) 2025 showed multiple right sided early subacute infarcts.The site assessed this event as not leading to congenital anomaly, death, disability, hospitalization, or medical intervention.It was considered life-threatening.The site assessed this event as not related to antiplatelet medication, device, or procedure.Sponsor assessment was "yes".The patient was undergoing surgery for treatment of a saccular, left c5 internal carotid artery (ica) sidewall aneurysm with a max diameter of 5.6 mm and a 4.8 mm neck diameter.The aneurysm dome height was 4.8 mm, and neck was 5.6 mm.Parent artery diameter distal to aneurysm: 3.8mm.Parent artery diameter proximal to aneurysm: 3.8mm.There was complete stasis at the end of the procedure.There was complete neck coverage at the end of the procedure.The aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.Ancillary devices include an axs infinity ls, navien 058, medtronic phenom 027.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that there was no treatment done to resolve the numbness/infarction.Sponsor has assessed as possibly related to device, disease under study and antiplatelet medication.The cause of the numbness/infarction was not determined.Additional information was received reporting that core lab has reported at 1 year imaging on (b)(6) 2025 that branches arising from the parent artery have a degree of stenosis: posterior communicating (pcom) artery, angiographically occluded.It was unknown if any impact to the patient or any if additional medical intervention was required to prevent permanent injury or impairment.The patient's medical history includes: medical / surgical condition: migraine; start date unk repair of ankle fracture; start date unk lithotripsy x2; start date unk selective catheterization ea 1st order thoracic/brch/cphlc; start date (b)(6) 2024 arthroscopy hip w/labral repair right; start date unk kidney stone removal; start date unk selective catheter carotid/innominate art angio; start date (b)(6) 2024 selective catheter intrnl cartoid art antio; start date (b)(6) 2024 selective catheter vertebral art angio; start date (b)(6) 2024 xa cervicocerebral arteriogram; start date (b)(6) 2024.
 
Additional Manufacturer Narrative
A2: patient's year of birth is valid, date entered reflects the first date of the birth year.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that national institutes of health stroke scale (nihss) score reported at 1 year visit ((b)(6)2025) is 1, however nihss score pre-procedure was 0.A query has been issued to the site to clarify reason for change in score.There was no assessment for product/therapy/procedure relatedness made by the investigator, sponsor, or clinical events committee (cec).The cause of the stenosis/occlusion was not determined.The resolution of the stenosis/occlusion is unknown and there are no additional actions reported.
 
Event or Problem Description
Additional information received reported the decline in nihss score was due to adverse event of cerebral infarction with start date of 13-jun-2025.No action or interventions were reported to resolve the change in score.The cerebral infarction is not resolved.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Cec adjudicated the cerebral infarction as caused by the procedure and not related to the device or antiplatelet therapy.The site updated their assessment to caused by the procedure.
 
Additional Manufacturer Narrative
H6: patient coding corrected/updated based on all available events.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with a ped2 pipeline stent, phenom 27 catheter, and navien catheter had complications.Patient reports increased headaches since procedure.Patient received course of steroids which helped; patient now back to baseline levels of migraines.It resolved on (b)(6) 2024.Patient reports increased fatigue since procedure; reports being unable to return to work and feeling sluggish during the day.The fatigue is not resolved.Patient describes fuzzy smoke in left eye and blurriness that improves with glasses.Saw neuro-ophtho for evaluation that was negative.No actions were taken.The event was possibly related to the procedure.Baseline aneurysm characteristics: side (hemisphere): left.Segment of internal carotid artery (ica): c5.Location of aneurysm in vessel: sidewall.Aneurysm morphology: saccular.Maximum aneurysm diameter: 5.6mm.Aneurysm dome height: 4.8mm.Aneurysm dome width: 5.6mm.Aneurysm neck size: 4.8mm.Parent artery diameter distal to aneurysm: 3.8mm.Parent artery diameter proximal to aneurysm: 3.8mm.Additional information received reported source states, initially experienced double vision.Black float/smoke in the superior part of her left eye.Describes episodes of visual disturbance.Mri susceptibility artifact.No specific action for fatigue was reported.Patient has medical history of migraine headaches as well.For the headache episode a course of steroid was given.Patient was started on ajovy.No specific cause for events reported.Event date updated noting onset of headache was (b)(6) 2024.No other new information.Additional information received reported cec adjudication result: possible to index procedure and apt.Not related to the device.Medtronic received information that a patient treated with a ped2 pipeline, phenom 27 catheter, and navien catheter had complication s.Patient reported pain at access site from (b)(6) 2024 through (b)(6) 2024.The event resolved on (b)(6) 2024.The event had a causal relationship to the procedure.Baseline aneurysm characteristics: side (hemisphere): left.Segment of internal carotid artery (ica): c5.Location of aneurysm in vessel: sidewall.Aneurysm morphology: saccular.Maximum aneurysm diameter: 5.6mm.Aneurysm dome height: 4.8mm.Aneurysm dome width: 5.6mm.Aneurysm neck size: 4.8mm.Parent artery diameter distal to aneurysm: 3.8mm.Parent artery diameter proximal to aneurysm: 3.8mm.Additional information was received.Date of implant was (b)(6) 2024.Site updated 180 day mrs to 2 ((b)(6) 2024).Site reports mrs 3 at 1 year follow-up visit on (b)(6) 2025.A query has been issued to clarify the change in mrs.Additional information received reported that the patient symptoms or complications resulting in the designation of mrs 3 at the 1 year follow up visit included worsening of headaches, visual disturbance, and fatigue worsened since the previous visit.No actions or interventions were reported.The existing visual disturbance and fatigue aes are site-reported as not recovered / not resolved.The headache event is site-reported as recovered / resolved on (b)(6) 2024; site has been queried to determine if the existing headache ae is ongoing, or if it is a new ae.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22329459
Report Number2029214-2025-01462
Device Sequence Number12837189
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public(01)00763000284329(17)270328(10)B711459
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberB711459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer06/30/2025
07/14/2025
08/05/2025
10/19/2025
12/11/2025
09/01/2026
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/10/2025
08/04/2025
08/28/2025
10/19/2025
01/09/2026
09/30/2026
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age44 YR
Patient SexFemale
Patient Weight140 LB